Alert archive / Ohio / Tornado Warnings in 2006
Tornado Warning 11, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jul 11, 2006, 8:36 PM EDT for Clinton County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2006, 8:36 PM EDT (00:36 UTC)
- Expired
- Jul 11, 2006, 9:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Clinton County, OH
The radar
The Cincinnati radar (KILN), 11 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KILN 120036 TORILN OHC027-120100- /O.NEW.KILN.TO.W.0011.060712T0036Z-060712T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 836 PM EDT TUE JUL 11 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... CLINTON COUNTY IN SOUTHWEST OHIO * UNTIL 900 PM EDT * AT 831 PM EDT...STORM SPOTTERS REPORTED A TORNADO NEAR U.S. 22 IN FAR SOUTHEASTERN CLINTON COUNTY. RADAR INDICATED THAT THE TORNADO PRODUCING STORM WAS LOCATED NEAR BLANCHESTER...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WILMINGTON... IN ADDITION...MIDLAND...CLARKSVILLE...NEW ANTIOCH...BURTONVILLE... MORRISVILLE...CUBA...OAKLAND AND OGDEN ARE NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM. A TORNADO IS ON THE GROUND IF YOU ARE NEAR THE PATH OF THIS TORNADO...TAKE COVER NOW MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3931 8403 3923 8393 3940 8370 3954 8393 $$
1 follow-up statement
000 WWUS51 KILN 120044 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 843 PM EDT TUE JUL 11 2006 OHC027-120100- /O.CON.KILN.TO.W.0011.000000T0000Z-060712T0100Z/ CLINTON OH- 843 PM EDT TUE JUL 11 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR NORTHWESTERN CLINTON COUNTY... AT 839 PM EDT...STORM SPOTTERS REPORTED A TORNADO NEAR HALE ROAD HEADING TO THE NORTHWEST TOWARDS PORT WILLIAMS. RADAR INDICATED THAT THE TORNADO PRODUCING STORM WAS LOCATED 9 MILES SOUTH OF OGDEN...MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... WILMINGTON. IN ADDITION...INTERSTATE 71 AT US ROUTE 68...OAKLAND...OGDEN... BLOOMINGTON...KINGMAN...LUMBERTON AND PORT WILLIAM ARE NEAR THE PATH OF THIS STORM. A TORNADO IS ON THE GROUND IF YOU ARE NEAR THE PATH OF THIS TORNADO...TAKE COVER NOW MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3945 8398 3941 8388 3954 8368 3957 8391 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jul 11, 2:07 PM EDT, 6 hours 29 minutes earlier.
Area forecast discussion, Jul 11, 2:07 PM EDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 207 PM EDT TUE JUL 11 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... SURFACE ANALYSIS SHOWS WARM FRONT FROM IOWA TO LAKE ERIE WITH BROAD SWLY FLOW OVER FORECAST AREA. KILN RADAR SHOWING A LARGE AREA OF SHOWERS ALONG WITH A FEW THUNDERSTORMS ACROSS MUCH OF THE FA WITH MORE SCATTERED CONVECTION TO THE NORTH AND EAST OF COLUMBUS. NAM...GFS AND ECMWF ALL IN GOOD AGREEMENT WITH PROGRESSING THE UPPER TROF OVER THE UPPER MS VLY INTO GREAT LAKES/OHIO VALLEY BY WED NIGHT. AT THE SURFACE WARM FRONT IS PROGGED TO SLIDE A BIT FARTHER SOUTH TO NORTHERN OHIO/INDIANA. PROBLEM COMES THEN WITH HOW EACH MODEL HANDLES CONVECTION. GFS FOCUSES CONVECTION NEAR AND ALONG FRONT WITH THE NAM A BIT FARTHER SOUTH WHERE THE MODEL IS PROGGING BETTER INSTABILITY. FOR THE TIME BEING WILL GO WITH A COMPROMISE. NAM SUGGESTING MODERATE INSTABILITY IN SC OHIO AND NE KENTUCKY WHERE THE GFS IS A BIT FARTHER NORTH. HOWEVER...SEVER THREAT IS MARGINAL AS AIRMASS IS PRETTY WARM AND MOIST. WET BULB ZERO IS PROGGED TO BE AROUND 13 KFT AND 0-6 KM SHEAR IS AROUND 20 M/S. REGARDLESS SHOWERS AND THUNDERSTORMS WILL BE COMMON THE 36 HOURS. WILL MONITOR CONVECTIVE TRENDS FOR FLOOD THREAT. MAV TEMPS LOOK REASONABLE. && .LONG TERM /THURSDAY THROUGH TUESDAY/... FRONT STALLING NEAR THE OHIO RIVER WILL REQUIRE LIKELY POPS FOR THURSDAY MORNING DECREASING TO CHANCE BY AFTERNOON. EXPECT AFTERNOON THUNDERSTORMS TO DEVELOP IN HUMID SOUTHERLY FLOW FRIDAY THROUGH SUNDAY. BRIEF DRYING MAY OCCUR ON MONDAY BEFORE A DEEPENING UPPER TROUGH BRINGS THE CHANCE FOR THUNDERSTORMS AGAIN NEXT TUESDAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE AVERAGE. THIS FORECAST IS SOMEWHAT COOLER THAN THE PREVIOUS ONE BECAUSE OF INCREASED CLOUD COVER AND PRECIPITATION. && .AVIATION /18Z-18Z/... SHOWERS WITH ISOLATED THUNDER WERE PRODUCING MAINLY MVFR WITH INTERMITTENT IFR VISIBILITIES AND CIGS AT KCVG...KLUK....KDAY AND KILN THIS AFTERNOON...AND WILL MOVE INTO KCMH AND KLCK IMMINENTLY. FROM 20Z-23Z...AND INTO THE EVENING...THE PCPN WILL BECOME LESS CONTIGUOUS. OVERNIGHT...THE NAM AND GFS SHOW ANOTHER WAVE MOVING ACROSS THE REGION 04Z-11Z. THEN...MORE SCATTERED CONVECTION WILL DEVELOP THROUGH THE END OF THE TAF PERIOD. SW WINDS WILL GENERALLY STAY AROUND 10 KT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 11, 5:25 AM EDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 525 AM EDT TUE JUL 11 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-120930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 525 AM EDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY LOCATED ACROSS NORTHERN OHIO TODAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION. WITH A WARM AND HUMID ATMOSPHERE IN PLACE...LOCALLY HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 11, 8:00 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 800 PM EDT TUE JUL 11 2006 OHZ062-120030- GREENE OH- 800 PM EDT TUE JUL 11 2006 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN GREENE COUNTY THROUGH 830 PM EDT... AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR BELLBROOK...MOVING NORTHEAST AT 20 MPH. THE STORM HAS WEAKENED BUT STILL SHOWS SIGNS OF ROTATION. AT THIS POINT IT LOOKS LIKE THE STORM IS CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... BEAVERCREEK...WRIGHT-PATTERSON AFB...GREENE COUNTY AIRPORT... TREBEIN...FAIRBORN...XENIA...OLDTOWN...WILBERFORCE AND YELLOW SPRINGS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR POSSIBLE WARNINGS WITH THIS STORM. TIPTON
Local storm report, Jul 11, 8:13 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
813 PM EDT TUE JUL 11 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TORNADO CENTERVILLE 39.64N 84.14W
07/11/2006 MONTGOMERY OH TRAINED SPOTTER
PARTIAL ROOF OFF OF WAREHOUSE AND 4 FOOT TREE DOWN.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:19 PM EDT | Tornado Warning | ILN | Clermont | 26 min |
| Jul 11, 9:02 PM EDT | Tornado Warning | ILN | Clinton | 28 min |
| Jul 11, 9:09 PM EDT | Tornado Warning | ILN | Clermont, Warren | 51 min |
| Jul 11, 9:18 PM EDT | Tornado Warning | ILN | Clinton | 42 min |
| Jul 12, 7:45 PM EDT | Flash Flood Warning | ILN | Hardin | 3 hr |
Nearby
Tornado Warnings in Ohio, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.